# SDR ANCF20150224001

- Difficulty date: February 24, 2015
- Submitted: February 24, 2015
- Operation: Air carrier
- Aircraft: N980AV
- Make and model: Airbus A320-214
- Aircraft serial: 3980
- Aircraft time: 1,458,959 hours, 13,874 cycles
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Support Rib
- Condition: Cracked
- Location: Rt Horiz Stab
- Stage of operation: UK
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DETAILED INSPECTION OF HORIZONTAL STABILIZER HINGE FITTINGS & SUPPORT RIBS.  ON C CHECK OF THE ACFT, MSN-3980, DURING  ACCOMPLISHMENT OF MPD TASK 551020-01 IN RT HORIZONTAL STABILIZER, FOUND CRACKS ON SUPPORT RIBS NR 5 & 6.  CRACK LENGTH 41MM, SUPPORT RIBS 6, LENGTH 47MM.  PERFORM A GENERAL VISUAL INSPECTION OF THE THIS LOOKING FOR CRACKS, DEFORMATIONS, PAINTWORK DAMAGE & SCRATCHES.  IF ANY DAMAGE IS FOUND ON MONOLITHIC COMPOSITE COMPONENT AREAS, IT IS REQUIRED TO PERFORM AN ULTRASONIC INSPECTION TODETERMINE THE EXACT LOCATION, DAMAGE EXTENSION & THE DEPTH.  ON SANDWICH COMPOSITE COMPONENTS, IT IS REQUIRED TO PERFORM A TAP TEST TO DETERMINE THE EXACT LOCATION & DAMAGE EXTENSION.  ON METALLIC COMPONENTS, IT IS REQUIRED TO PERFORM HFEC TO DETECT CRACKS.  IF ANY FINDINGS, APART FROM THE DAMAGES ALREADY REPORTED, REPORT IMMEDIATELY BEFORE PERFORMING ANY ADDITIONAL ACTION.  BOTH OF THE SUBJECT HINGE ARM FITTINGS REQUIRE REPLACEMENT BEFORE FURTHER FLIGHT.
